Discussions that mention synthroid

Thyroid Disorders board


Hi all just needing to blow off a little steam. I just switched from .1mg of synthroid to 90mg of armour throid. I was diagnosed as being hypo 14 months ago. After almost passing out and never really recovering is what sent me to the doc’s. I am still slight dizzy – off bal, flu like symptoms, tired, fatigued easily, depressed (taking Zoloft for that), don’t sleep well (fall asleep easily but wake up frequently) and just most of the time feeling like crap. I am hoping that the armour might make a difference; it has been 11 days and no noticeable difference yet. Three years ago I had a bout with infectious colitis, don’t know if any relationship between the two. Saw an endo in august and he didn’t think my symptoms were hormonal related. Am seeing an ENT now to see if he can find anything. It is very frustrating to feel like this and nobody can find anything to help.
My latest labs before switching to Armour:
Tsh .42 lab range .40 - 4.40
Free t4 1.3 “ .8 - 1.8
Free t3 3.2 “ 2.3 - 4.4
Red blood count and glucose were a little high and doc says nothing to worry about. Rest of labs was normal.
I am trying to search for any disease or illness that this could be.
Any comments or suggestions are greatly appreciated.
Thanks all and sorry this is so long….
A very frustrated Mark
Does any one take supplements to boost there energy level?
A lot of us here feel discouraged sometimes. That's normal. Hope you start feeling better soon, though.
I'm thinking that you're probably still haven't reached your optimal dose. What's odd though, is that 90 mgs Armour would equal about 1.5 mgs Synthroid, not .1 mgs. Did your doctor mean to increase your dose simultaneously switching from one med to the other? If so, and the switch was made very recently, you'll have to give it some time to work. You've probably seen it mentioned here over and over... It takes 6-8 weeks for the body to adjust to a dose change. Your free Ts are still a bit low in their ranges. My guess is you'll feel better when the Armour has taken over the Synthroid's job. I changed from Synthroid to Armour and have had wonderful success with it.

I also had an endo who told me my symptoms probably weren't hypo related. That's what they all say when their "one size fits all" method of treatment doesn't work in your case. I fired her and found a new doctor who's doing right by me. Your endo sounds like he went to the same school. Even experts are sometimes wrong, and that guy may be one of them.

Also, I found some information about Zoloft and thyroid. Here's the link to it and a quotation ~
[url]http://www.thyroid.org.au/Information/TestingQuotes.html[/url]
“Thyroid dysfunction is so common in depression, and especially in the roller-coaster disorder known as manic depressive disease, that most psychiatrists do a TSH test looking for thyroid dysfunction in every patient with depression. Follow-up TSH tests are also indicated if lithium or Zoloft are used to treat depression, since they may worsen thyroid function, too. If that is your situation, you can still take these useful drugs, but you may need thyroid treatment too.”

It's possible that your depression is entirely thyroid-related. If it is, it will improve when you reach that optimal dose. The Zoloft may be complicating the issue by inhibiting your thyroid at the same time the Armour is trying to do its job.

Hope to hear again from you.
I am sorry you are not feeling well. Just remember to give any medication several weeks to see if it works.

I switched from synthroid to Armour, and felt terrible, it took me over two months to see the difference. I am on Armour 60 mg and feel great. I even stopped taking prozac (I was on and off it for years). Be patient, give Armour a fair chance.

Mintchoc